Women using the popular weight-loss drug Ozempic are experiencing an unexpected side effect: their jewelry no longer fits due to significant weight loss in their hands and wrists, The New York Post reports.
Users of the drug, such as Jessica, a part-time preschool teacher from Houston, have reported losing weight so rapidly that their rings and bracelets are falling off. Jessica lost 17 pounds in six weeks and had to pay $75 to resize her wedding ring. Jewelers have seen a 150% increase in requests for resizing rings and bracelets compared to last year.
For those with high-end jewelry like Cartier LOVE bracelets, which cannot be resized, jewelers recommend stacking them with $125 stretch bracelets to keep them in place. Resizing services for rings and bracelets start from $50 and $40 respectively. This adds to the already significant cost of Ozempic, which can be over $1,000 a month.
Other Side Effects
Aside from the “Ozempic finger,” users of the drug have reported other side effects such as “Ozempic face,” where facial skin sags due to dramatic weight loss. This has led to increased visits to dermatologists and cosmetic surgeons for expensive treatments.